Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 210, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 8, 2018, 5:02 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 5:02 PM EDT (21:02 UTC)
- Expired
- Aug 8, 2018, 5:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 17 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:04 PM EDT | TSTM WND DMG | 1 S Twin Lakes, GA | POWER LINE DOWN REPORTED AT 401 FRANCIS DRIVE, LAKE PARK, LOWNDES, GA. |
| Aug 8, 5:07 PM EDT | TSTM WND DMG | 1 Sw I-75 At Exit 11, GA | TREE OR POWER LINE DOWN ON MADISON HIGHWAY. |
| Aug 8, 5:07 PM EDT | TSTM WND DMG | I-75 At Exit 11, GA | TREE OR POWER LINE DOWN ON TOUCHTON ROAD. |
| Aug 8, 5:07 PM EDT | TSTM WND GST 48 | Valdosta Regional Airpo, GA | ASOS STATION VLD, VALDOSTA REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WUUS52 KTAE 082102
SVRTAE
GAC027-185-082130-
/O.NEW.KTAE.SV.W.0210.180808T2102Z-180808T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
502 PM EDT WED AUG 8 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Lowndes County in south central Georgia...
Southeastern Brooks County in south central Georgia...
* Until 530 PM EDT.
* At 502 PM EDT, a severe thunderstorm was located near Lake Park,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, I-75 At
Exit 5, Twin Lakes, Clyattville, I-75 At Exit 11, Valdosta Regional
Airport and Kinderlou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8308 3085 8309 3083 8309 3083 8310
3080 8310 3080 8312 3077 8314 3073 8313
3063 8318 3064 8334 3088 8341 3089 8306
TIME...MOT...LOC 2102Z 241DEG 26KT 3072 8325
HAIL...1.00IN
WIND...60MPH
$$
04-MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:59 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 2:59 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 259 PM EDT Wed Aug 8 2018 .NEAR TERM [Through Tonight]... Deep layer high pressure over the Atlantic shifting west slightly will keep southwesterly flow throughout the column, and in turn PW values elevated as moisture is guided in from the gulf. Some higher Surface Based CAPE today via the 12Z TAE sounding, compared to 24 hours prior almost up 1k, along with PW values of 1.78 inches should result in a bit more coverage this evening as afternoon storms are now beginning to take hold along the coastline. Coverage will expand north and east, with the best coverage expected along a swath covering the big bend to just past the GA border and East. A few storms might linger into tonight with the majority of activity diminishing after sunset. Expect lows in the mid 70s and possibly some patchy fog just prior to sunrise. .SHORT TERM [Thursday Through Friday Night]... Upper ridge will gradually slide southward over the next two days as a weak trough slowly approaches from the northwest. With an associated decrease in subsidence from the ridge, expect to see coverage of diurnal convection increase a bit Thursday, and again on Friday. High temperatures should reach the lower 90s, near seasonal normals for August. .LONG TERM [Saturday Through Wednesday]... The subtropical ridge axis will remain to the south through the weekend, with weak disturbances in the mid-level westerly flow helping to enhance coverage of afternoon and evening thunderstorms. By early next week, a more substantial upper trough is forecast to develop over the Ohio River Valley, with a trough axis extending to the central Gulf Coast. This will place the forecast area in a favorable regime for numerous showers and thunderstorms each afternoon at least through Tuesday. && .AVIATION [Through 18Z Thursday]... SHRA/TSRA developing this afternoon and continuing into this evening before diminishings tonight. Conditions will generally be VFR outside of TSRA influence. However, Patchy fog and reduced cigs could reduce conditions to MVFR/IFR briefly before sunrise as well. Winds will be southwesterly 5 to 10 kts becoming light and variable overnight. && .MARINE... Generally light onshore flow will continue through Thursday before becoming westerly on Friday through the weekend. Winds may approach 15 knots Friday night before diminishing by Sunday for the remainder of the forecast period. && .FIRE WEATHER... In addition to moist summertime conditions, relative humidity, winds, and indices will remain below critical thresholds over the next several days. && .HYDROLOGY... Scattered showers and thunderstorms will produce brief periods of heavy rain across our area through the end of this week. However, by early next weak ample moisture and the formation of a weak front over our CWA could lead to fairly high coverage of scattered showers and thunderstorm. Minor urban flooding and localized river rises are possible in areas of slower moving storms with high rainfall rates. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 74 91 74 / 10 50 10 50 30 Panama City 78 88 77 89 77 / 20 30 20 50 40 Dothan 74 91 74 89 73 / 20 30 30 60 30 Albany 74 91 74 90 74 / 20 40 30 50 20 Valdosta 73 91 73 91 74 / 10 50 20 40 20 Cross City 75 90 75 90 75 / 10 40 10 30 30 Apalachicola 78 87 78 88 77 / 10 30 30 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Humphreys SHORT TERM...Camp LONG TERM...Camp AVIATION...Humphreys MARINE...Camp FIRE WEATHER...DVD HYDROLOGY...DiCatarina
In the hours before
Local storm report, Aug 8, 4:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
423 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST THOMASVILLE 30.91N 83.88W
08/08/2018 M48 MPH THOMAS GA AWOS
AWOS STATION TVI, THOMASVILLE.
&&
DVDSpecial weather statement, Aug 8, 4:39 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Tallahassee FL 439 PM EDT WED AUG 8 2018 GAZ156>158-082130- Decatur GA-Grady GA-Thomas GA- 439 PM EDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR...GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 530 PM EDT... At 438 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Havana, moving northeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bainbridge, Cairo, Whigham, West Bainbridge, Attapulgus, Climax, Grady Co A/p, Moncrief, Rocky Hill, Faceville, Laingkat, Calvary, Reno, Fowlstown, Princes Still, Amsterdam, Pine Park, Nickleville, Beachton and Dawesville. LAT...LON 3068 8407 3070 8466 3097 8459 3094 8401 TIME...MOT...LOC 2038Z 242DEG 26KT 3075 8443 04-MCD
Special weather statement, Aug 8, 4:41 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT WED AUG 8 2018
GAZ145>147-158>160-082130-
Brooks GA-Lowndes GA-Colquitt GA-Mitchell GA-Cook GA-Thomas GA-
441 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHEASTERN MITCHELL...
NORTHWESTERN LOWNDES...NORTHERN THOMAS...NORTHERN BROOKS AND COLQUITT
COUNTIES UNTIL 530 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pavo, or 14 miles south of Moultrie, moving northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Moultrie, Adel, Valdosta, Hahira, Sparks, Norman Park, Lenox,
Ochlocknee, Pavo, Coolidge, Riverside, Schley, Morven, Berlin,
Funston, Barwick, Sale City, Cecil, Ellenton and Reed Bingham State
Park.
LAT...LON 3089 8402 3126 8416 3132 8345 3115 8333
3088 8334
TIME...MOT...LOC 2040Z 242DEG 26KT 3097 8371
04-MCDLocal storm report, Aug 8, 4:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 1 S MERRILLVILLE 30.93N 83.88W
08/08/2018 THOMAS GA COUNTY OFFICIAL
ONE TO TWO TREES DOWNED BY THUNDERSTORM
WINDS NEAR THE INTERSECTION OF DILLON RD AND
CLYDE GRIFFIN RD JUST NORTH OF THOMASVILLE
AIRPORT.
&&Special weather statement, Aug 8, 4:46 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT WED AUG 8 2018
GAZ160-082115-
Lowndes GA-
446 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LOWNDES COUNTY
UNTIL 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Park, moving north at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5, I-75 At Exit 11, Twin Lakes and
Clyattville.
LAT...LON 3063 8314 3063 8330 3064 8333 3077 8332
3076 8313
TIME...MOT...LOC 2046Z 242DEG 26KT 3066 8322
04-MCDSpecial weather statement, Aug 8, 4:58 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT WED AUG 8 2018
GAZ160-082130-
Lowndes GA-
458 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 530
PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or near Valdosta, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Valdosta, I-75 At Exit 16, Remerton, I-75 At Exit 11 and Valdosta
Regional Airport.
LAT...LON 3075 8320 3075 8335 3084 8337 3084 8335
3086 8335 3086 8319
TIME...MOT...LOC 2057Z 241DEG 26KT 3080 8326
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:56 PM EDT | Special Weather Statement | TAE | Thomas | 49 min |
| Aug 8, 4:22 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Mitchell, Thomas | 23 min |
| Aug 8, 4:39 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 51 min |
| Aug 8, 4:41 PM EDT | Special Weather Statement | TAE | Colquitt, Cook | 49 min |
| Aug 8, 4:46 PM EDT | Special Weather Statement | TAE | Lowndes | 29 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Aug 8, 5:07 PM EDT | Areal Flood Advisory | TAE | Lowndes | 53 min |
| Aug 8, 5:16 PM EDT | Special Weather Statement | TAE | Grady | 44 min |
| Aug 8, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 47 min |
| Aug 8, 6:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Aug 8, 6:48 PM EDT | Special Weather Statement | TAE | Baker | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.